The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 113 , Issue 9
Showing 1-8 articles out of 8 articles from the selected issue
CME Lecture
  • Masahiro Amano, Motoki Kurokawa, Katsumi Ogata, Mitsuru Setoyama
    Type: CME Lecture
    2003 Volume 113 Issue 9 Pages 1391-1398
    Published: August 20, 2003
    Released: December 13, 2014
    JOURNALS RESTRICTED ACCESS
    Human T-lymphotropic virus type I (HTLV-I) is etiologically linked with adult T cell leukemia lymphoma (ATLL) and HTLV-I associated myelopathy/tropical spastic paraparesis (HAM/TSP). The diagnostic criteria and classification of clinical subtypes of ATLL were proposed by Shimoyama in 1991. They are referred to as acute, chronic, lymphoma, and smouldering types of ATLL. The final diagnosis of ATLL is made by the demonstration of HTLV-I proviral DNA in peripheral blood, lymph nodes, and skin. ATLL commonly involves the skin in up to 50% of patients. The skin manifestations of ATLL are markedly varied. Dermatologists should investigate whether abnormal lymphoid cells are involved in the skin lesion with biopsies. The smouldering type of ATLL with skin manifestations does not always have a better prognosis than the smouldering one without skin involvement. The standard chemotherapy for acute and lymphoma types of ATLL has not been established and the prognosis for each type is very poor. However, fair results using allogenic-hematopoietic stem cell transplantation (allo-HSCT) to treat the acute type of ATLL have been recently reported by some authors. It is likely that allo-HSCT can improve the survival in ATLL patients in the future.
    Download PDF (112K)
Original Articles
  • Hideki Maejima, Yumi Shimamura, Kazumi Saito, Harumi Harada, Hikaru Et ...
    Type: Original Articles
    2003 Volume 113 Issue 9 Pages 1399-1405
    Published: August 20, 2003
    Released: December 13, 2014
    JOURNALS RESTRICTED ACCESS
    In June of 2000, a 66-year-old Japanese woman visited our hospital for examination of the generalized scaly erythema and numerous pustules with high fever. We diagnosed her disease as a psoriasis pustulosa and treated her with oral etretinate (40 mg daily), oral minocycline (200 mg daily), oral brotizolam, and diclofenac sodium suppositories. Four days later, her erythema and pustules began to disappear; however, considerable edematous erythema with bullae appeared on her legs and limbs, which lead us to suspect that her skin lesions were drug complications. We discontinued all her drugs and started steroid semi-pulse therapy (methylprednisolone sodium succinate 500 mg, i.v.) for 5 days. Her skin eruptions began to clear without relapsing pustules or psoriatic erythema. The result of a drug lymphocyte stimulation test (DLST) using minocycline and diclofenac sodium was positive (minocycline; S. I. 230%, diclofenac sodium ; S. I. 219%). We concluded that her disease was an erythema multiforme type of drug eruption induced by minocycline and/or diclofenac sodium. In conclusion, this is a rare case of erythema multiforme-type drug eruption in an active psoriasis pustulosa patient. Both conditions markedly improved with steroid-semi pulse therapy.
    Download PDF (266K)
  • Haruka Sato, Shin-ichi Ansai, Kozo Yoneda, Tae Inoue, Osamu Okada, Koh ...
    Type: Original Articles
    2003 Volume 113 Issue 9 Pages 1407-1413
    Published: August 20, 2003
    Released: December 13, 2014
    JOURNALS RESTRICTED ACCESS
    A case of Wells’ syndrome arising on the lower extremities of a 47-year-old Japanese female is reported. The lesions initially exhibited features of cellulitis and later showed solid edema, redness, blistering and purpura. Histopathological examination revealed dense infiltration of eosinophils in the mid and lower layers of the dermis in additition to so-called “flame figures”. Several reports have suggested that activation of eosinophils is closely associated with the pathogenesis of Wells’syndrome. Therefore, we investigated the expression of adhesion molecules and chemokine receptors on eosinophils by whole blood flow cytometric analysis. In our patient, clinical disease activity was correlated with levels of surface expression of CR3, LFA-1 and IL-2 R on the eosinophils.
    Download PDF (473K)
  • Riichiro Abe, Koichi Yokota, Tetsuri Matsumura, Tosimitsu Kawashima, T ...
    Type: Original Articles
    2003 Volume 113 Issue 9 Pages 1415-1421
    Published: August 20, 2003
    Released: December 13, 2014
    JOURNALS RESTRICTED ACCESS
    An educational program for atopic dermatitis patients was started in Hokkaido University Hospital in March of 2000. In this report, we evaluated and analyzed 100 patients (53 males and 47 females) with moderate to severe atopic dermatitis who participated in the program. The program consisted of consultations, treatment, and lectures on atopic dermatitis from both dermatologists and nurses during two week stays in the hospital. Participants completed questionnaires at the time of administration, discharge, and three months after discharge to assess the program. The severity of the skin lesions in all patients were significantly improved at the time of discharge. The majority of the patients were satisfied with this program. Patients who were unwilling to use corticosteroid ointments at the time of admittance accepted their use when required at the time of discharge. Patients who had used inappropriate treatments such as non-medical agents, which made their conditions more serious, discontinued their use after participating this program. After discharge, the patients maintained their imrpoved skin condition by optimizing self-management, applying ointment appropriately, and/or keeping their house clean. In conclusion, this educational administration program helps atopic dermatitis patients to better understand their disease and help in its control, resulting in an improved quality of life.
    Download PDF (83K)
  • Satoru Arai, Hiroshi Takasu, Kensei Katsuoka, Yukinori Ohta, Takeshi S ...
    Type: Original Articles
    2003 Volume 113 Issue 9 Pages 1423-1430
    Published: August 20, 2003
    Released: December 13, 2014
    JOURNALS RESTRICTED ACCESS
    We report the findings of long-term follow-up of a case of malignant atrophic papulosis without visceral symptoms in a 53-year-old woman, together with an analysis of 38 cases reported in Japan. Seven years have passed since our patient was first examined, and no fatal visceral symptoms, such as those caused by gastrointestinal lesions or cerebrovascular lesions, have yet been observed. Her cutaneous symptoms have steadily tended to improve with oral administration of dipyridamole at the dose of 75 mg/day, as well as with exercise for control of the diabetes mellitus that was detected during the clinical course. There have been a total of 10 reports of malignant atrophic papulosis without visceral symptoms until now, including our own case. We have reviewed the literature to elucidate the characteristics of this condition.
    Download PDF (617K)
  • Koichi Nakagawa, Keiko Yoshida, Masamitsu Ishii
    Type: Original Articles
    2003 Volume 113 Issue 9 Pages 1431-1436
    Published: August 20, 2003
    Released: December 13, 2014
    JOURNALS RESTRICTED ACCESS
    A 9-month-old girl presented with atrophic lesions on her back from her birth. Physical examination revealed a rhomboid-shaped lesion sized 7×8 cm, that was reddish and had sunk about 5 mm from skin surface. No family history of a similar abnormality was found. Hematoxylin-and-eosin stained sections of a skin biopsy specimen from the lesion showed that the collagen bundles were wide and homogenous. Elastica van Gieson staining demonstrated that the oxytalan fibers were absent from the papillary dermis, and that the elaunin fibers and elastic fibers in upper reticular dermis were thin and fragmented. In the lower reticular dermis, elastic fibers were remarkably decreased. We diagnosed our case as localized hypoplasia of elastic fibers from these findings and discussed its differential diagnosis.
    Download PDF (401K)
Case Report
  • Natsue Kakemizu, Keiko Fukuyama, Shinobu Mohri
    Type: Case Report
    2003 Volume 113 Issue 9 Pages 1437-1442
    Published: August 20, 2003
    Released: December 13, 2014
    JOURNALS RESTRICTED ACCESS
    An erythematous purulent plaque developed on the dorsal side of the left wrist of an 80-year-old man. He noticed the plaque a few hours after gardening. In a few days, fever and new nodules appeared on his left arm. Nocardia brasiliensis was isolated from the pus, and he was diagnosed with lymphocutaneous nocardiasis. There was no systemic and local immunodeficiency other than the old age. Minocycline hydrochloride successfully cleared the lesions.
    Download PDF (372K)
Abstracts
feedback
Top